Alert archive / Oregon / Gale Warnings in 2013

Gale Warning 1, NWS Medford, OR

January 3, 2013

NWS Medford, OR issued this gale warning at Jan 3, 2013, 9:05 AM PST. It took effect at Jan 3, 2013, 11:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2013, 9:05 AM PST (17:05 UTC)
In effect from
Jan 3, 2013, 11:00 AM PST
Expired
Jan 3, 2013, 7:00 PM PST
In force
8 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WHUS76 KMFR 031705
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
905 AM PST THU JAN 3 2013

PZZ370-040500-
/O.EXT.KMFR.SI.Y.0001.000000T0000Z-130103T1900Z/
/O.EXT.KMFR.SW.Y.0001.000000T0000Z-130103T1900Z/
/O.NEW.KMFR.GL.W.0001.130103T1900Z-130104T0300Z/
/O.NEW.KMFR.SE.W.0001.130103T1900Z-130104T0500Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
905 AM PST THU JAN 3 2013

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 AM PST
THIS MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 AM PST THIS MORNING...
...GALE WARNING IN EFFECT FROM 11 AM PST THIS MORNING UNTIL 7 PM
PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM PST THIS MORNING UNTIL
9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 11 AM PST THIS MORNING UNTIL
9 PM PST THIS EVENING. A GALE WARNING HAS ALSO BEEN ISSUED. THIS
GALE WARNING IS IN EFFECT FROM 11 AM PST THIS MORNING UNTIL 7 PM
PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN
EFFECT UNTIL 11 AM PST THIS MORNING. THE SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 AM PST THIS MORNING.

* WINDS: SOUTHEAST WINDS 20 TO 25 KT WITH GUSTS OF 30 KT WILL
  BECOME SOUTH AND INCREASE TO 30 TO 35 KT WITH OCCASIONAL GUSTS
  TO 40 KT LATE THIS MORNING INTO THIS AFTERNOON...CONTINUING INTO
  EARLY THIS EVENING. 

* SEAS: STEEP SOUTH WIND WAVES AND A MIXED WEST AND SOUTHWEST
  SWELL ARE BRINGING COMBINED SEAS OF 10 TO 12 FT THIS MORNING. AS
  WINDS INCREASE TO GALES...VERY STEEP WIND WAVES OF 10 TO 11 FEET
  WITH DEVELOP AND COMBINE WITH THE MIXED WEST TO SOUTHWEST SWELL
  BUILDING COMBINED SEAS TO 12 TO 15 FEET LATE THIS MORNING INTO
  THIS AFTERNOON. SEAS WILL GRADUALLY LOWER TO AROUND 10 FEET BY
  LATE THIS EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ350-040500-
/O.EXT.KMFR.SI.Y.0001.000000T0000Z-130103T1900Z/
/O.EXT.KMFR.SW.Y.0001.000000T0000Z-130103T1900Z/
/O.NEW.KMFR.GL.W.0001.130103T1900Z-130104T0300Z/
/O.NEW.KMFR.SE.W.0001.130103T1900Z-130104T0500Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
905 AM PST THU JAN 3 2013

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 AM PST
THIS MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 AM PST THIS MORNING...
...GALE WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. A
GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT
UNTIL 7 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR WINDS
IS NOW IN EFFECT UNTIL 11 AM PST THIS MORNING. THE SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 AM PST THIS
MORNING. 

* WINDS: SOUTHEAST WINDS 20 TO 25 KT WITH GUSTS OF 30 KT WILL
  BECOME SOUTH AND INCREASE TO 30 TO 35 KT WITH OCCASIONAL GUSTS
  TO 40 KT LATE THIS MORNING INTO THIS AFTERNOON...CONTINUING INTO
  EARLY THIS EVENING. 

* SEAS: STEEP SOUTH WIND WAVES AND A MIXED WEST AND SOUTHWEST
  SWELL ARE BRINGING COMBINED SEAS OF 9 TO 11 FT THIS MORNING. AS
  WINDS INCREASE TO GALES...VERY STEEP WIND WAVES OF 10 TO 11 FEET
  WITH DEVELOP AND COMBINE WITH THE MIXED WEST TO SOUTHWEST SWELL
  BUILDING COMBINED SEAS TO 12 TO 15 FEET LATE THIS MORNING INTO
  THIS AFTERNOON. SEAS WILL GRADUALLY LOWER TO AROUND 10 FEET BY
  LATE THIS EVENING.

* AREAS AFFECTED: WINDS AND SEAS WILL BE MOST HAZARDOUS BEYOND 5
  NM FROM SHORE AND IN THE VICINITY OF CAPE BLANCO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ376-040615-
/O.EXT.KMFR.SI.Y.0001.000000T0000Z-130104T0300Z/
/O.CON.KMFR.SW.Y.0001.000000T0000Z-130104T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
905 AM PST THU JAN 3 2013

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 7 PM PST
THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST FRIDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 7 PM
PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

* WINDS: SOUTHEAST WINDS 25 KT WITH GUSTS TO 30 KT WILL BECOME
  SOUTH AT 25 TO 30 KT WITH OCCASIONAL GUSTS 35 KT LATE THIS
  MORNING INTO THIS AFTERNOON. WINDS WILL GRADUALLY DECREASE IN
  THE EVENING...DIMINISHING BELOW THE SMALL CRAFT ADVISORY
  THRESHOLD BY LATE EVENING.

* SEAS: STEEP SOUTH WIND WAVES AND A MIXED WEST AND SOUTHWEST
  SWELL ARE BRINGING COMBINED SEAS OF 9 TO 11 FT THIS MORNING.
  SEAS WILL INCREASE TO 12 TO 14 FEET THIS AFTERNOON CONTINUING
  INTO THIS EVENING. SEAS WILL SUBSIDE BELOW 10 FEET ON FRIDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ356-040615-
/O.EXT.KMFR.SI.Y.0001.000000T0000Z-130104T0300Z/
/O.CON.KMFR.SW.Y.0001.000000T0000Z-130104T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
905 AM PST THU JAN 3 2013

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 7 PM PST
THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST FRIDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 7 PM
PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

* WINDS: SOUTHEAST WINDS 20 TO 25 KT WITH GUSTS TO 30 KT WILL
  BECOME SOUTH AT 20 TO 30 KT WITH OCCASIONAL GUSTS 35 KT LATE
  THIS MORNING INTO THIS AFTERNOON. WINDS WILL GRADUALLY DECREASE
  IN THE EVENING...DIMINISHING BELOW THE SMALL CRAFT ADVISORY
  THRESHOLD BY LATE EVENING.

* SEAS: STEEP SOUTH WIND WAVES AND A MIXED WEST AND SOUTHWEST
  SWELL ARE BRINGING COMBINED SEAS OF 9 TO 11 FT THIS MORNING.
  SEAS WILL INCREASE TO 12 TO 14 FEET THIS AFTERNOON CONTINUING
  INTO THIS EVENING. SEAS WILL SUBSIDE BELOW 10 FEET ON FRIDAY
  MORNING.

* AREAS AFFECTED: WINDS AND SEAS WILL BE MOST HAZARDOUS BEYOND 5
  NM FROM SHORE AND IN THE VICINITY OF CAPE BLANCO. ISOLATED GALE
  CONDITIONS ARE POSSIBLE NEAR CAPE BLANCO LATE THIS MORNING INTO
  EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
128 
WHUS76 KMFR 032310
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
310 PM PST THU JAN 3 2013

PZZ350-370-040500-
/O.CON.KMFR.GL.W.0001.000000T0000Z-130104T0300Z/
/O.CON.KMFR.SE.W.0001.000000T0000Z-130104T0500Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
310 PM PST THU JAN 3 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS: SOUTH WINDS 30 TO 35 KT WITH OCCASIONAL GUSTS TO 40 KT
  WILL PERSIST EARLY THIS EVENING THEN WINDS WILL BECOME SOUTHWEST
  20 TO 25 KT FOR THE LATE EVENING.

* SEAS: STEEP SOUTH WIND WAVES AND A MIXED WEST AND SOUTHWEST
  SWELL ARE BRINGING COMBINED SEAS OF 12 TO 15 FT WHICH WILL
  PERSIST THIS EVENING. SEAS WILL GRADUALLY LOWER TO AROUND 10
  FEET BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ376-041200-
/O.CON.KMFR.SI.Y.0001.000000T0000Z-130104T0300Z/
/O.CON.KMFR.SW.Y.0001.000000T0000Z-130104T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
310 PM PST THU JAN 3 2013

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST FRIDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM PST
THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS
IN EFFECT UNTIL 4 AM PST FRIDAY. 

* WINDS: SOUTH WINDS AT 25 TO 30 KT WITH OCCASIONAL GUSTS OF 35 KT
  WILL PERSIST EARLY THIS EVENING. WINDS WILL GRADUALLY
  DECREASE...DIMINISHING BELOW THE SMALL CRAFT ADVISORY THRESHOLD
  BY LATE EVENING.

* SEAS: STEEP SOUTH WIND WAVES AND A MIXED WEST AND SOUTHWEST
  SWELL ARE BRINGING COMBINED SEAS OF 11 TO 14 FT. SEAS WILL
  PERSIST AT THAT LEVEL THROUGH THE EARLY EVENING THEN SUBSIDE
  BELOW 10 FEET ON FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ356-041200-
/O.CON.KMFR.SI.Y.0001.000000T0000Z-130104T0300Z/
/O.CON.KMFR.SW.Y.0001.000000T0000Z-130104T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
310 PM PST THU JAN 3 2013

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST FRIDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM PST
THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS
IN EFFECT UNTIL 4 AM PST FRIDAY. 

* WINDS: SOUTH WINDS AT 25 TO 30 KT WITH OCCASIONAL GUSTS OF 35 KT
  WILL PERSIST EARLY THIS EVENING. WINDS WILL GRADUALLY
  DECREASE...DIMINISHING BELOW THE SMALL CRAFT ADVISORY THRESHOLD
  BY LATE EVENING.

* SEAS: STEEP SOUTH WIND WAVES AND A MIXED WEST AND SOUTHWEST
  SWELL ARE BRINGING COMBINED SEAS OF 10 TO 13 FT. SEAS WILL
  PERSIST AT THAT LEVEL THROUGH THE EARLY EVENING THEN SUBSIDE
  BELOW 10 FEET ON FRIDAY MORNING.

* AREAS AFFECTED: WINDS AND SEAS WILL BE MOST HAZARDOUS BEYOND 5
  NM FROM SHORE AND IN THE VICINITY OF CAPE BLANCO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$
DW

HTTP://WWW.WEATHER.GOV/MEDFORD
515 
WHUS76 KMFR 040321
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
721 PM PST THU JAN 3 2013

PZZ350-370-040600-
/O.EXP.KMFR.GL.W.0001.000000T0000Z-130104T0300Z/
/O.NEW.KMFR.SI.Y.0002.130104T0321Z-130104T0600Z/
/O.CON.KMFR.SE.W.0001.000000T0000Z-130104T0500Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
721 PM PST THU JAN 3 2013

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 10 PM PST THIS
EVENING. THE GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS
SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WINDS: SOUTH WINDS 20 TO 25 KT WITH OCCASIONAL GUSTS TO 30 KT
  WILL PERSIST THIS EVENING.

* SEAS: STEEP SOUTH WIND WAVES AND A MIXED WEST AND SOUTHWEST
  SWELL ARE BRINGING COMBINED SEAS OF 11 TO 14 FT AT 12 SECONDS WHICH
  WILL GRADUALLY SUBSIDE TO AROUND 10 TO 12 FEET BY MIDNIGHT THEN
  DIMINISH BELOW 10 FEET AFTER 4 AM PST.

* AREAS AFFECTED: WINDS AND SEAS WILL BE HIGHEST IN THE NORTHERN
  PORTION OF THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ376-041200-
/O.EXP.KMFR.SI.Y.0001.000000T0000Z-130104T0300Z/
/O.CON.KMFR.SW.Y.0001.000000T0000Z-130104T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
721 PM PST THU JAN 3 2013

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST FRIDAY...
...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED...

THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
4 AM PST FRIDAY.

* WINDS: SOUTH WINDS HAVE DIMINISHED TO 15 TO 20 KT.

* SEAS: SOUTH WIND WAVES AND A MIXED WEST AND SOUTHWEST SWELL ARE
  BRINGING COMBINED SEAS OF 10 TO 13 FT WITH A DOMINANT PERIOD OF
  12 SECONDS. SEAS WILL SLOWLY DIMINISH AND SUBSIDE BELOW 10 FEET
  ON FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ356-041200-
/O.EXP.KMFR.SI.Y.0001.000000T0000Z-130104T0300Z/
/O.CON.KMFR.SW.Y.0001.000000T0000Z-130104T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
721 PM PST THU JAN 3 2013

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST FRIDAY...
...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED...

THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
4 AM PST FRIDAY. 

* WINDS: SOUTH WINDS HAVE DIMINISHED TO 15 TO 20 KT.

* SEAS: SOUTH WIND WAVES AND A MIXED WEST AND SOUTHWEST SWELL ARE
  BRINGING COMBINED SEAS OF 10 TO 12 FT WITH A DOMINANT PERIOD OF
  12 SECONDS. SEAS WILL SLOWLY DIMINISH AND SUBSIDE BELOW 10 FEET
  ON FRIDAY MORNING.

* AREAS AFFECTED: SEAS WILL BE HIGHEST BEYOND 5 NM FROM SHORE AND
  IN THE VICINITY OF CAPE BLANCO.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$
DW

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jan 3, 8:55 AM PST, 10 minutes earlier.

Area forecast discussion, Jan 3, 8:55 AM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
855 AM PST THU JAN 3 2013

.DISCUSSION...CURRENT WATER VAPOR IMAGE SHOWS THE UPPER TROUGH
SWINGING NORTHEAST INTO NORTHWEST OREGON. AT THE SURFACE A WEAK
COLD FRONT IS OFF THE COAST AND WILL REACH THE COAST LATE THIS
MORNING THEN MOVE INLAND THIS AFTERNOON. LIGHT PRECIPITATION AHEAD
OF THE FRONT IS OCCURRING AT BROOKINGS CRESCENT CITY AND ARCATA.
THIS WILL EVENTUALLY MOVE NORTH NEAR NORTH BEND...THE COAST RANGE
AND WESTERN PART OF THE UMPQUA BASIN THIS AFTERNOON.

THE MAIN CONCERN THIS MORNING IS THE POTENTIAL FOR FLURRIES OR
LIGHT SNOW FOR A FEW HOURS IN ILLINOIS VALLEY WHERE TEMPERATURES
ARE IN THE UPPER 20S. MODELS SOUNDING SUGGEST PRECIPITATION COULD
BE IN THE FORM OF FREEZING DRIZZLE...BUT IT ALSO SHOWS A DRY AIR
MASS NOT FAR FROM THE SURFACE...SO EXPECT THAT THE COLUMN WILL
COOL DOWN AND ANYTHING THAT FALLS WILL BE FLURRIES OR LIGHT SNOW.
AT THIS TIME WERE EXPECTING ONLY TRACE AMOUNTS...BUT THAT WILL BE
ENOUGH TO CAUSE SLICK SPOTS...ESPECIALLY ON BRIDGES AND
OVERPASSES.

A PRELIMINARY LOOK AT THE 12Z GFS AND NAM DOES NOT SPLIT THE NEXT
SYSTEM QUITE AS MUCH COMPARED TO PREVIOUS RUN WHICH WILL LEAD TO
HIGHER CHANCE FOR PRECIPITATION. WE'LL LOOK AT THIS IN MORE
DETAIL. -PETRUCELLI

&&

BASED ON THE 03/06Z TAF CYCLE...

.AVIATION...FOG AND STRATUS WITH IFR TO LIFR CONDITIONS WILL PERSIST
IN THE UMPQUA VALLEY...ILLINOIS VALLEY AND  NORTHERN PORTIONS OF THE
ROGUE VALLEY NEAR GRANTS PASS THROUGH MID MORNING.  PATCHY IFR DUE
TO VALLEY FOG IS EXPECTED TO DEVELOP IN OTHER WEST SIDE VALLEYS, BUT
VFR IS EXPECTED ELSEWHERE THROUGH MID MORNING. A WEAK FRONT
APPROACHING THE COAST LATE MORNING WILL BRING AREAS OF MVFR CIGS
INTO THE COAST AND LIGHT PRECIPITATION BY NOON. THIS FRONT WILL
WEAKEN AS IT MOVES INLAND THURSDAY AFTERNOON AND NIGHT WITH MAINLY
VFR CONDITIONS.

&&

.PREV DISCUSSION... /ISSUED 355 AM PST THU JAN 3 2013/

SHORT TERM...THE LOW PRESSURE WAS MOVING INSIDE 130W AS OF 3 AM
AND WILL CONTINUE TO MOVE N-NE TOWARD NW OREGON. SATELLITE IMAGERY
SHOWS THE FRONT TO HAVE NARROW CLOUD BAND AS IT MOVES TOWARD
SOUTHERN PART OF OUR COASTAL WATERS. THIS FRONT IS NOT VERY STRONG
AND EVEN THE WETTEST MODEL (THE GFS) BRINGS LIGHT RAIN TO THE
IMMEDIATE COAST IN THE LATE MORNING WITH NAM INDICATING LITTLE OR
NO PRECIPITATION DURING THIS TIME FRAME. AS THE LOW MOVES INTO
NORTHERN OREGON WATERS AND WEAKENS TO AN OPEN WAVE, LIGHT RAIN MAY
SPREAD INTO WESTERN DOUGLAS AND JOSEPHINE COUNTIES. A FEW LIGHT
SHOWERS MAY MOVE ACROSS JACKSON COUNTY THIS EVENING BUT MOST OF
THE PRECIPITATION SHOULD BE AT THE COAST AND WESTERN DOUGLAS
COUNTY. HIGH PRESSURE RETURNS ON FRIDAY BEFORE THE NEXT TROUGH
ARRIVES ON SATURDAY. ALL THREE MODELS, NAM/GFS/ECMWF, SHOW THE
UPPER LEVEL TROUGH SPLITTING AS IT APPROACHES THE COAST. ANY
PRECIPITATION WITH THIS NEXT SYSTEM IS EXPECTED TO BE LIGHT.

LONG TERM...MODELS ARE SHOWING GOOD AGREEMENTS WITH THE SPLIT
FLOW ACROSS OUR FORECAST AREA SUNDAY, FOLLOWED BY RIDGING ON
MONDAY. THE PATTERN BECOMES INTERESTING AROUND THE MIDDLE OF NEXT
WEEK AS BOTH THE USGFS AND ECMWF BRING A CONSOLIDATED TROUGH INTO
OUR FORECAST AREA ON WEDNESDAY OR WEDNESDAY NIGHT. BOTH MODELS
(AND THE DGEX) SHOW PLENTY OF COLD AIR WITH THIS SYSTEM AND LOW
ELEVATION SNOW CANNOT BE RULED OUT IN THE SECOND HALF OF NEXT
WEEK. HAVE CONTINUED PREVIOUS FORECAST OF HIGHER POPS AND LOW SNOW
LEVEL IN THIS TIME FRAME.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST THIS AFTERNOON FOR
     PZZ350-356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST FRIDAY
     FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM PST THIS EVENING FOR
     PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST FRIDAY
     FOR PZZ370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 PM PST THIS AFTERNOON FOR
     PZZ376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 9:05 AM PSTHazardous Seas WarningMFR12 hr

Nearby

Gale Warnings in Oregon, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.